Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 331, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 17, 2019, 7:46 PM MDT for Eddy County, New Mexico. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 7:46 PM MDT (01:46 UTC)
- Expired
- Jun 17, 2019, 8:00 PM MDT
- In force
- 14 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 187 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:44 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2254 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492
WUUS54 KMAF 180146
SVRMAF
NMC015-180245-
/O.NEW.KMAF.SV.W.0331.190618T0146Z-190618T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
746 PM MDT Mon Jun 17 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Northeastern Eddy County in southeastern New Mexico...
* Until 845 PM MDT.
* At 746 PM MDT, a severe thunderstorm was located near Artesia,
moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lea County Zip Franklin Memorial Airport and Loco Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3291 10438 3297 10402 3296 10382 3272 10382
3272 10437
TIME...MOT...LOC 0146Z 263DEG 19KT 3282 10430
HAIL...1.25IN
WIND...60MPH
$$
241 follow-up statement
444
WWUS54 KMAF 180200
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
800 PM MDT Mon Jun 17 2019
NMC015-180209-
/O.CAN.KMAF.SV.W.0331.000000T0000Z-190618T0245Z/
Eddy NM-
800 PM MDT Mon Jun 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDDY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.
LAT...LON 3291 10438 3297 10402 3296 10382 3272 10382
3272 10437
TIME...MOT...LOC 0156Z 263DEG 19KT 3283 10421
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:20 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 17, 5:20 PM MDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 620 PM CDT Mon Jun 17 2019 .DISCUSSION... See aviation discussion below. && .AVIATION... Storms are scattered across the area with new development near boundaries INVOF MAF. We have opted to include TEMPO TSRA groups at all TAFs sites, except INK, until 03Z. Near MVFR CIGS are possible near sunrise at MAF/HOB. && 2 .PREV DISCUSSION... /issued 305 PM CDT Mon Jun 17 2019/ UPDATE... See public discussion below. DISCUSSION... Public products have been updated for Severe Thunderstorm Watch box # 391 until 10 pm CDT or 9 pm MDT for southeast New Mexico and west Texas along and west of a Lamesa, Midland, Sheffield line. Products to be sent shortly. PREV DISCUSSION... /issued 205 PM CDT Mon Jun 17 2019/ DISCUSSION... Despite a weak upper level ridge over the region strong to severe thunderstorms are expected tonight through Tuesday night across west Texas and portions of southeast New Mexico as a couple of upper level disturbances move through the ridge and interact with a moist and very unstable airmass. By Tuesday the dryline should mix far enough east of southeast New Mexico to keep the precipitation east of that area. By Wednesday and Thursday zonal flow aloft will push the dryline into west Central Texas and push the threat of thunderstorms east of the forecast area. Low level thermal ridging and downslope flow will allow high temperatures to climb to much above normal values. Localized Heat Advisory criteria may be met near and along the Rio Grande River(near Boquillas Canyon) Wednesday and Thursday afternoon. Later shifts will need to monitor. By Friday through next weekend southwesterly flow aloft will develop once again ahead of a slow moving Pacific upper level storm system. Default NBM guidance pops seem too low in this regime and prefer the higher superblend pops for thunderstorms in the eastern Permian Basin. Temperatures will remain above normal through the extended forecast. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 94 71 101 / 30 20 30 0 Carlsbad 67 99 68 101 / 20 10 0 0 Dryden 72 96 73 104 / 20 20 30 10 Fort Stockton 70 96 72 102 / 30 30 20 10 Guadalupe Pass 66 91 68 94 / 20 10 0 0 Hobbs 64 95 66 98 / 30 10 0 0 Marfa 58 91 62 94 / 20 30 10 10 Midland Intl Airport 69 95 72 102 / 20 20 20 0 Odessa 69 96 71 102 / 20 20 20 0 Wink 68 99 69 104 / 20 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 17, 1:02 PM MDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 202 PM CDT Mon Jun 17 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-181915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 202 PM CDT Mon Jun 17 2019 /102 PM MDT Mon Jun 17 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms are expected across the area this afternoon and tonight. There is a marginal to slight risk of severe storms, capable of producing large hail and damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of strong to severe thunderstorms again Tuesday over the Permian Basin to the lower Trans Pecos and Big Bend. Large hail and damaging winds will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 17, 6:52 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
752 PM CDT Mon Jun 17 2019
TXZ279-280-282-180130-
Chisos Basin TX-Central Brewster County TX-Lower Brewster County TX-
752 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BREWSTER COUNTY
UNTIL 830 PM CDT...
At 752 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Panther Junction, moving north at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Panther Junction, Boquillas Canyon, Chisos Basin and Big Bend
National Park.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 2927 10343 2959 10300 2955 10278 2952 10281
2949 10280 2945 10283 2941 10283 2940 10281
2936 10285 2935 10288 2926 10291 2924 10287
2922 10287 2921 10289 2922 10291 2919 10292
2919 10294 2918 10295
TIME...MOT...LOC 0052Z 192DEG 17KT 2931 10306
24Local storm report, Jun 17, 7:01 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
801 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL ARTESIA 32.85N 104.43W
06/17/2019 E1.00 INCH EDDY NM TRAINED SPOTTER
&&
MSCHULDTLocal storm report, Jun 17, 7:17 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
817 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 5 WNW ATOKA 32.80N 104.47W
06/17/2019 E1.00 INCH Eddy NM TRAINED SPOTTER
&&
MATT.SALERNOLocal storm report, Jun 17, 7:26 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
826 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL ARTESIA 32.85N 104.43W
06/17/2019 E1.00 INCH EDDY NM TRAINED SPOTTER
NICKEL HAIL WAS COVERING THE GROUND.
&&
MSCHULDTLocal storm report, Jun 17, 7:32 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
832 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL ARTESIA 32.85N 104.43W
06/17/2019 E1.25 INCH EDDY NM PUBLIC
HAIL WAS COVERING THE GROUND IN ARTESIA.
&&
MSCHULDTSpecial weather statement, Jun 17, 7:42 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
842 PM CDT Mon Jun 17 2019
TXZ045-180230-
Gaines TX-
842 PM CDT Mon Jun 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GAINES COUNTY UNTIL 930
PM CDT...
At 842 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Seagraves, moving east at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Seminole, Seagraves, Seagraves Airport, Loop, McKenzie Lake and
Gaines County Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
LAT...LON 3268 10224 3275 10281 3284 10295 3296 10303
3296 10231
TIME...MOT...LOC 0142Z 255DEG 8KT 3284 10259
49The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:40 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| Jun 17, 7:55 PM MDT | Areal Flood Advisory | MAF | Eddy | 110 min |
| Jun 17, 7:56 PM MDT | Special Weather Statement | MAF | Eddy | 49 min |
| Jun 17, 8:29 PM MDT | Special Weather Statement | MAF | Lea | 46 min |
| Jun 17, 8:46 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 59 min |
| Jun 17, 10:53 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 67 min |
| Jun 17, 11:58 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 62 min |
| Jun 18, 12:08 AM MDT | Tornado Warning | MAF | Lea | 37 min |
| Jun 18, 12:58 AM MDT | Severe Thunderstorm Warning | MAF | Lea | 51 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.